Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 37, NWS Midland/Odessa, TX

October 21, 2006

NWS Midland/Odessa, TX issued this high wind warning at Oct 21, 2006, 4:52 AM CDT. It took effect at Oct 21, 2006, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2006, 4:52 AM CDT (09:52 UTC)
In effect from
Oct 21, 2006, 10:00 PM CDT
Expired
Oct 22, 2006, 10:00 AM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 210952
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 AM CDT SAT OCT 21 2006

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TONIGHT
AND SUNDAY MORNING...

.A COLD FRONT WILL PUSH SOUTH INTO SOUTHEAST NEW MEXICO AND WEST
TEXAS TODAY.  AS THE SURFACE HIGH BEHIND THIS FRONT PUSHES SOUTH
INTO THE AREA TONIGHT...STRONG NORTHEAST WINDS WILL DEVELOP THROUGH
GUADALUPE PASS THIS EVENING.  THESE STRONGER WINDS ARE EXPECTED TO
LAST INTO SUNDAY MORNING BEFORE A WEAKENING SURFACE PRESSURE
GRADIENT ALLOWS WINDS TO SUBSIDE.

TXZ258-212130-
/O.NEW.KMAF.HW.W.0037.061022T0300Z-061022T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
352 AM MDT SAT OCT 21 2006

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MDT SUNDAY. 

NORTHEAST WINDS WILL INCREASE TO THE 35 TO 45 MPH RANGE THROUGH 
GUADALUPE PASS THIS EVENING...AND LAST INTO SUNDAY MORNING BEFORE
SUBSIDING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS74 KMAF 211944
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT SAT OCT 21 2006

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS
TONIGHT AND SUNDAY MORNING...

.INCREASING SURFACE HIGH PRESSURE BEHIND A COLD FRONT WILL CAUSE
STRONG NORTHEAST WINDS TO DEVELOP THROUGH GUADALUPE PASS THIS
EVENING. THESE WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AND INTO
SUNDAY MORNING...THEN WEAKEN BY MID-MORNING SUNDAY.

TXZ258-221000-
/O.CON.KMAF.HW.W.0037.061022T0300Z-061022T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
144 PM MDT SAT OCT 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MDT SUNDAY. 

NORTHEAST WINDS WILL INCREASE TO AROUND 40 MPH THROUGH GUADALUPE
PASS THIS EVENING AND LAST INTO SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 221030
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
530 AM CDT SUN OCT 22 2006

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH
MID MORNING...

.HIGH WINDS BLOWING THROUGH THE PASS OVERNIGHT WILL GRADUALLY
SUBSIDE THIS MORNING. THE HIGH WIND WARNING WILL BE ALLOWED TO 
EXPIRE AT 9 AM MDT (10 AM CDT).

TXZ258-221500-
/O.CON.KMAF.HW.W.0037.000000T0000Z-061022T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
430 AM MDT SUN OCT 22 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

NORTHEAST WINDS OF 30 TO 45 MPH THROUGH GUADALUPE PASS WILL
DECREASE TO 25 TO 35 MPH BY 9 AM MDT (10 AM CDT). WINDS ARE EXPECTED
TO DECREASE FURTHER TO 20 TO 25 MPH THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

05

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 21, 4:28 AM CDT, 24 minutes earlier.

Area forecast discussion, Oct 21, 4:28 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CDT SAT OCT 21 2006

.SHORT TERM...
A COLD FRONT WAS PUSHING SOUTH THROUGH EAST CENTRAL NEW MEXICO AND
THE TEXAS PANHANDLE THIS MORNING...WITH SURFACE PRESSURE RISES
BEHIND THE FRONT EXCEEDING 1 MB/HR THESE AREAS.  MEANWHILE...A
SHORTWAVE TROUGH WAS DIGGING SOUTHEASTWARD THROUGH THE SOUTHERN
ROCKIES WITHIN A BROAD UPPER TROUGH THAT ENCOMPASSED THE EASTERN TWO
THIRDS OF THE CONUS.  A STRONGER AREA OF SURFACE PRESSURE RISES NEAR
2 MB/HR WAS CENTERED OVER SOUTHWEST NEBRASKA AND NORTHEAST COLORADO
FURTHER BACK IN THE COLDER AIR.

THERE IS NOT A LOT OF MOISTURE FOR THE FRONTAL BOUNDARY TO WORK WITH
AS IT PUSHES SOUTH INTO SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY...
NOT TO MENTION MID LEVEL SUPPORT...SO EXPECTING A DRY FRONTAL
PASSAGE.  TEMPERATURES AND WINDS BOTH TODAY AND TONIGHT WILL BE A
CHALLENGE AS THERE IS QUITE A BIT OF DIFFERENCE AMONGST SHORT RANGE
MODELS WITH THE HANDLING OF THE FRONT.  SINCE THE FRONTAL BOUNDARY
IS ONE TO TWO HOURS FASTER THAN MODEL DEPICTIONS AND MOS OUTPUT...
WILL UNDERCUT MOS MAX TEMPS TODAY...ESPECIALLY OVER PORTIONS OF
SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND WESTERN LOW ROLLING
PLAINS DESPITE GOOD INSOLATION AREAWIDE.  WINDS WILL BE GUSTY
IMMEDIATELY BEHIND THE FRONT BEFORE RELAXING A BIT DURING THE
AFTERNOON.

AFTER THE SAID SHORTWAVE TROUGH TRANSLATES EASTWARD OVER THE
SOUTHERN PLAINS AND EAST OF THE AREA THIS AFTERNOON...EXPECT SURFACE
ANTICYCLOGENESIS TO INCREASE AND SHOVE HEART OF THE COOLER AIR INTO
THE AREA TONIGHT.  THINK SURFACE PRESSURE RISES WILL BE GREAT ENOUGH
FOR STRONG GAP WINDS IN GUADALUPE PASS...SO WILL GO WITH A HIGH WIND
WARNING THERE WHICH WILL EXTEND FROM 22/03Z TO 22/15Z.  MIN
TEMPERATURES WILL BE DIFFICULT TO GAUGE TONIGHT...ESPECIALLY SINCE
MODELS ARE INDICATING MID CLOUDS DEVELOPING EITHER FROM WEAK MID
LEVEL LIFT OR IN THE RRQ OF A 140 KT H25 JET. SINCE THE AIRMASS
HEADING SOUTH THROUGH THE CENTRAL PLAINS ATTM IS PRETTY COLD...WE
MAY REALIZE FORECASTED LOWS FROM COLD AIR ADVECTION WITHOUT
OPTIMAL RADIATIONAL COOLING CONDITIONS. IF THE CLOUDS DO NOT
MATERIALIZE...SOME LOCATIONS OVER SOUTHEAST NEW MEXICO AND THE
NORTHERN PERMIAN BASIN COULD SEE PATCHY FROST BY SUNDAY MORNING.
WILL DEFER THIS DECISION TO THE DAYSHIFT AS THERE ARE TOO MANY
UNKNOWNS ATTM.

.LONG TERM...
COOL TEMPERATURES ARE THE RULE THROUGH THE COMING WEEK. A WARMING
TREND IS EXPECTED SUNDAY AND MONDAY AS SURFACE WINDS VEER TO
SOUTHEAST AND EVENTUALLY SOUTH. DRY CONDITIONS ARE EXPECTED TO
START OUT THE WORK WEEK AS LOW TO MID LEVELS REMAIN RELATIVELY DRY
AND SUBSIDENCE OCCURS UNDER MID LEVEL RIDGING.

INTERESTING POSSIBILITIES ENTER THE PICTURE ON TUESDAY AS LOW
LEVEL MOISTURE ADVECTION KICKS IN. MID LEVEL MOISTURE MAY BE
AUGMENTED AS WELL BY A TROPICAL SYSTEM...CURRENTLY UNNAMED BUT
SHOWING DECENT ORGANIZATION SOUTHEAST OF BAJA. MOISTURE FROM THIS
SYSTEM MAY BE PICKED UP BY A LONG WAVE TROUGH OVER THE SOUTHWEST.
SHORTWAVES EMBEDDED IN SOUTHWEST FLOW DOWNSTREAM FROM THE MID
LEVEL TROUGH COULD BRING RAIN TO PARTS OF THE AREA...PARTICULARLY
THE SOUTHERN HALF OF THE FORECAST AREA. DESPITE FAIRLY BULLISH
GUIDANCE POPS AND QPF...RUN TO RUN MODEL INCONSISTENCIES AND
DIFFERENCES AMONG ENSEMBLE MEMBERS RAISE SOME DOUBT IN THE CURRENT
SOLUTION. PRECIPITATION CHANCES VERY MUCH HINGE ON THE TRACK OF
THE TROPICAL SYSTEM.

DRY WESTERLIES ARE EXPECTED TO BRING WARMER TEMPERATURES ON
THURSDAY...HOWEVER THE NEXT MAJOR COLD FRONT WILL LIKELY IMPACT
THE AREA ON FRIDAY. PRESENTLY A SIGNIFICANT TROUGH IS PROGGED TO
APPRACH THE AREA ON FRIDAY. THOUGH THERE IS SIGNIFICANT
UNCERTAINTY CONCERNING THE DEPTH AND TRACK OF THIS TROUGH AND
AMOUNT OF COLD AIR THAT WILL ACTUALLY ARRIVE...THERE IS AT LEAST A
CHANCE THAT UPPER ELEVATIONS OF THE GUADALUPE MOUNTAINS COULD SEE
SNOW. 850MB TEMPERATURES ARE CURRENTLY SHOWN TO BE SLIGHTLY ABOVE
FREEZING WITH 1000-500MB THICKNESS BELOW 543DM FRIDAY NIGHT. AT THIS
POINT IN TIME THIS IS A FEATURE THAT BEARS WATCHING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  39  61  42 /   0   0   0   0
CARLSBAD NM                72  41  61  41 /   0   0  10   0
DRYDEN TX                  80  50  66  51 /   0   0  10   0
FORT STOCKTON TX           76  45  63  49 /   0   0  10   0
GUADALUPE PASS TX          69  42  60  43 /   0   0  10   0
HOBBS NM                   69  37  59  38 /   0   0   0   0
MARFA TX                   75  41  64  42 /   0   0  10   0
MIDLAND INTL AIRPORT TX    71  41  62  43 /   0   0   0   0
ODESSA TX                  72  43  62  44 /   0   0   0   0
WINK TX                    77  43  63  46 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 10 PM CDT SATURDAY TO 10 AM CDT SUNDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

67/05
Hazardous weather outlook, Oct 21, 4:42 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CDT SAT OCT 21 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-220945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
442 AM CDT SAT OCT 21 2006 /342 AM MDT SAT OCT 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHEASTERLY WINDS ARE EXPECTED TO DEVELOP THROUGH GUADALUPE
PASS AS A COLD AIRMASS SPILLS OVER THE HIGHER TERRAIN. WINDS OF 35
TO 45 MPH ARE EXPECTED. A HIGH WIND WARNING WILL BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.